MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; NASAL CANNULA
Model Number OPT316
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: the opt316 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and photography provided by the customer and our knowledge of our product.Results: visual inspection of the photography provided by the customer revealed that both tubes had detached from the swivel grip joint.One of the tubes was also stretched and deformed.Conclusion: without the complaint device, we are unable to determine the cause of the reported fault.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions which accompany the opt316 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.Appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not stretch or crush tube.
 
Event or Problem Description
A healthcare facility in finland reported, via a fisher & paykel healthcare (f&p) field representative, that when being used on the same patient, three opt316 optiflow junior nasal cannulas tubing were found to have detached from the swivel grip tube joint.There were no reported patient consequences.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Udi related data quality updates only.Corrections to reflect gudid: section d1: brand name updated to fisher & paykel healthcare.Section d2a: common device name updated to nasal cannula.Section d2b: product code updated to btt.Section d4: udi details updated: expiration date added.Section g1: contact person updated to (b)(4).Section g4: pma/510(k) number updated to k162553.Method: the opt316 optiflow junior nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is based on the information and photography provided by the customer and our knowledge of our product.Results: visual inspection of the photography provided by the customer revealed that both tubes had detached from the swivel grip joint.One of the tubes was also stretched and deformed.Conclusion: without the complaint device, we are unable to determine the cause of the reported fault.All optiflow junior cannulas are 100% leak and occlusion tested after final assembly and any cannula that fails is discarded.In addition, samples are also taken and pull tested to check the tube tensile strength and the glue joint strength at the cannula/tube joint, as well as the swivel grip joint.The subject cannula would have met the required specification at time of production.The user instructions which accompany the opt316 optiflow junior nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: ensure that all connections are secure during use.Check cannula is undamaged and that the flow path is maintained.Under excessive load, the cannula may disconnect to prevent forces being transferred to the patient.Appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death.Do not stretch or crush tube.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
NASAL CANNULA
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego vargas banuelos
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key18051662
Report Number9611451-2023-01028
Device Sequence Number8966641
Product Code BTT
UDI-Device Identifier09420012432292
UDI-Public(01)09420012432292(10)2102074172(11)220309(17)250309
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2025
Device Model NumberOPT316
Device Catalogue NumberOPT316
Device Lot Number2102074172
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer10/03/2023
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown